Alert archive / Utah / Special Weather Statements in 2022
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 5, 2022, 3:54 PM MDT for Duchesne County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 3:54 PM MDT (21:54 UTC)
- Expired
- Aug 5, 2022, 4:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
- Hail
- 0.50 in
- Wind
- 55
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 197 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WWUS85 KSLC 052154
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
354 PM MDT Fri Aug 5 2022
UTZ112-114-052230-
Western Uinta Basin UT-Western Uinta Mountains UT-
354 PM MDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northeastern
Duchesne County through 430 PM MDT...
At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Tabiona, or 17 miles north of Duchesne, moving north at
15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altamont, Altonah, Moon Lake and Mountain Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4031 11028 4036 11059 4066 11058 4059 11014
TIME...MOT...LOC 2153Z 190DEG 15KT 4042 11046
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
CRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:31 PM MDT, 23 minutes earlier.
Area forecast discussion, Aug 5, 3:31 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 331 PM MDT Fri Aug 5 2022 .SYNOPSIS...Increased moisture will remain in place over the area, especially northern Utah, through Saturday. A brief drying trend is expected late in the weekend into early next week, with some potential for another moisture surge for the second half of next week. && .SHORT TERM (Through 12Z Sunday)...Utah and southwest Wyoming are under southwest flow this afternoon ahead of a trough currently centered over Nevada. This has moved deep moisture into northern Utah with a drying trend observed over southern Utah. Additionally, the position of the trough has put northern Utah under a more unstable than usual environment with 30+ knots of shear across a broad area. In this environment, have already seen some strong to severe convection develop with the potential continuing through the early evening. Organized convection could produce strong gusty winds and small hail in addition to heavy rain that could cause flooding issues, particularly for active burn scars. The trough will eventually slide across northern Utah tomorrow morning into the afternoon. Though it will be weakening, it will be accompanied by a frontal boundary that will act as a focus for widespread convection, though this precipitation may be steadier in nature, limiting the potential for strong/severe convection. The front and cloud cover will also keep temperatures down, with maxes running 5-10F below seasonal normals. .LONG TERM (After 12Z Sunday)...The long term period will start off with a shortwave moving out of the area leaving drier conditions for much of the forecast area for Sunday and into Monday. The greatest chance for precipitation will primarily be in the Eastern Valleys as that shortwave moves eastward, while isolated PoPs are expected for southern Utah. PWAT values are expected to decrease Sunday before slowly increasing to around an inch for southern Utah during the day on Monday. By Monday, as the shortwave continues pushing east and a low pressure system moves eastward toward the PacNW, this allows for ridging to build back in. With this ridge building back in, an increase in moisture flow will return to southern Utah. The chances for precipitation still remain on the low side for Monday as the moisture flow is going to come back slowly. Dry conditions are expected for the rest of the forecast area. As Tuesday rolls around, the ridge will continue to build and strengthen. There is some uncertainty in both the deterministic models and ensemble runs as to where the position of the ridge axis will be. If the ridge axis stays over the forecast area or near it, the amount of monsoonal moisture flow will not be as much and northern and central Utah will be drier. A majority of GEFS and ECMWF ensembles favor this solution. Whereas the CMC ensembles and deterministic favors the ridge axis already shifting further east. This allows for more monsoonal moisture flow and an increase in precipitation chances. Something that does not have uncertainty is PWAT values. These values will continue to increase as the ridge strengthens and moves east. After Tuesday, guidance is in much better agreement on the position of the ridge axis. The ridge axis is expected to move further east allowing for a greater moisture flux and a continued increase in PWAT values. In addition to the increase in moisture, there will also be a shortwave moving into the area Wednesday into Thursday and sticking around for the forecast period. This shortwave will help bring an increase in the possibility of precipitation for central and northern Utah. Precipitation chances as a whole look to be increasing across the CWA. This pattern looks to persist for the rest of the forecast period. With the combination of high PWAT values, a good moisture flux, and decent instability, convection with decent rainfall rates are possible. Flash flooding, especially for burn scars and slot canyons, will also be possible given the conditions. && .AVIATION...KSLC...Winds are expected to prevail from the northwest through 03Z. A transition to southeast flow is expected around 03Z. Scattered showers and thunderstorms through the evening will result in outflow that could cause erratic winds. Scattered showers or an isolated thunderstorm are possible through 09Z. Dry conditions are expected from 09Z through the rest of the morning, with better shower and thunderstorm chances during the afternoon. .REST OF UTAH AND SOUTHWEST WYOMING...Scattered showers or an isolated thunderstorm are expected for southwest Wyoming and northern Utah through 09Z. Light rain is expected through much of the night for northwest Utah. Showers and thunderstorms will slide eastward through Saturday, with precipitation possible much of the afternoon for southwest Wyoming and northern Utah. Conditions are expected to be dry throughout southern Utah, with gusty southwest winds diminishing around 03Z. && .FIRE WEATHER...Deep moisture remains over northern Utah this afternoon with somewhat drier conditions over southern Utah. Ahead of an approaching weather disturbance, showers and thunderstorms will become widespread over northern Utah this afternoon into this evening with the potential to produce gusty and erratic winds along with heavy rain. The disturbance will move through beginning Saturday morning, bringing the potential for more widespread wetting rains. High pressure will move in behind the exiting disturbance for Sunday and Monday, resulting in a drying trend and a relative lull in showers and thunderstorms. Moisture may return again by midweek. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...Traphagan LONG TERM...Cecava AVIATION...Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
In the hours before
Special weather statement, Aug 5, 1:35 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
135 PM MDT Fri Aug 5 2022
UTZ112-114-052015-
Western Uinta Basin UT-Western Uinta Mountains UT-
135 PM MDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northwestern
Duchesne County through 215 PM MDT...
At 135 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tabiona, or 24 miles northwest of Duchesne, moving northeast at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tabiona, Hanna and Moon Lake.
This includes Utah Route 35 between mile markers 32 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4026 11074 4036 11092 4077 11059 4060 11032
TIME...MOT...LOC 1935Z 218DEG 28KT 4043 11073
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Aug 5, 2:57 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
257 PM MDT Fri Aug 5 2022
UTZ101-105-106-111-052145-
Salt Lake Valley UT-Utah Valley UT-
Great Salt Lake Desert and Mountains UT-Wasatch Mountains South of I-
80 UT-
257 PM MDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of western Wasatch...
southeastern Salt Lake and northwestern Utah Counties through 345 PM
MDT...
At 257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Eagle Mountain, or 15 miles northwest of Provo, moving northeast at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sandy, Lehi, Draper, Pleasant Grove, Cottonwood Heights, Holladay,
American Fork, Eagle Mountain, Lindon, Alpine, Bluffdale, Vineyard,
Little Cottonwood Canyon, Granite, Little Cottonwood Creek Valley,
Big Cottonwood Canyon, Mount Olympus, Mill Creek Canyon, Wasatch
Mountain State Park and Camp Williams.
This includes Interstate 15 between mile markers 274 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4020 11192 4029 11208 4070 11177 4070 11176
4055 11151 4052 11151
TIME...MOT...LOC 2057Z 217DEG 22KT 4034 11194
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Aug 5, 3:32 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
332 PM MDT Fri Aug 5 2022
WYZ021-052200-
Southwest Wyoming WY-
332 PM MDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northwestern Uinta
County through 400 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Woodruff, or 14 miles north of Evanston, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Uinta
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4158 11062 4136 11090 4145 11105 4151 11104
4158 11099
TIME...MOT...LOC 2132Z 217DEG 22KT 4148 11093
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
crkSpecial weather statement, Aug 5, 3:54 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
354 PM MDT Fri Aug 5 2022
UTZ112-114-052230-
Western Uinta Basin UT-Western Uinta Mountains UT-
354 PM MDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northeastern
Duchesne County through 430 PM MDT...
At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Tabiona, or 17 miles north of Duchesne, moving north at
15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altamont, Altonah, Moon Lake and Mountain Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4031 11028 4036 11059 4066 11058 4059 11014
TIME...MOT...LOC 2153Z 190DEG 15KT 4042 11046
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:35 PM MDT | Special Weather Statement | SLC | Duchesne | 40 min |
| Aug 5, 1:56 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 32 min |
| Aug 5, 2:57 PM MDT | Special Weather Statement | SLC | Salt Lake | 48 min |
| Aug 5, 3:55 PM MDT | Areal Flood Advisory | SLC | Salt Lake, Utah | 2 hr |
| Aug 5, 3:32 PM MDT | Special Weather Statement | SLC | Uinta | 28 min |
Nearby
Special Weather Statements in Utah, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.